Alert archive / California / Beach Hazards Statements in 2021
Beach Hazards Statement 15, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Oct 4, 2021, 12:20 PM PDT for Orange County, San Diego County, California. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2021, 12:20 PM PDT (19:20 UTC)
- Expired
- Oct 5, 2021, 2:52 AM PDT
- In force
- 15 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3697 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
463 WHUS46 KSGX 041920 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1220 PM PDT Mon Oct 4 2021 CAZ043-552-050530- /O.NEW.KSGX.BH.S.0015.211004T1920Z-211005T1500Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1220 PM PDT Mon Oct 4 2021 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY MORNING... * WHAT...Thunderstorms are possible through Tuesday morning. Showers and thunderstorms will move from south to north, with highest chances of showers and thunderstorms expected overnight. * WHERE...San Diego County and Orange County beaches. * WHEN...Through 8 AM PDT Tuesday morning. * ADDITIONAL DETAILS...Thunderstorms with cloud to beach strikes are a deadly risk to beach goers. Seek immediate shelter when thunderstorms are a threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ CO
2 follow-up statements
602 WHUS46 KSGX 050757 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1257 AM PDT Tue Oct 5 2021 CAZ043-552-051130- /O.CON.KSGX.BH.S.0015.000000T0000Z-211005T1500Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1257 AM PDT Tue Oct 5 2021 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * WHAT...Thunderstorms will continue moving south to north along the coast this morning. Best chances of lightning will be through 4 AM, diminishing thereafter. * WHERE...San Diego County and Orange County beaches. * WHEN...Through 8 AM PDT Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
098 WHUS46 KSGX 050952 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 252 AM PDT Tue Oct 5 2021 CAZ043-552-051100- /O.CAN.KSGX.BH.S.0015.000000T0000Z-211005T1500Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 252 AM PDT Tue Oct 5 2021 ...BEACH HAZARDS STATEMENT IS CANCELLED... Thunderstorms have ended along the coast and are no longer expected at the beaches this morning. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Oct 4, 9:30 AM PDT, 2 hours 50 minutes earlier.
Area forecast discussion, Oct 4, 9:30 AM PDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service San Diego CA 930 AM PDT Mon Oct 4 2021 .SYNOPSIS... An upper level low pressure system well off the northern Baja coast will weaken and move slowly inland across the area through Tuesday. This will bring cooling and periods of scattered showers and isolated thunderstorms for this afternoon into Tuesday afternoon. The cooling trend will continue through the end of the week with additional chances for precipitation on Thursday and Friday with gusty southwest winds in the mountains and deserts. Then drier with warming for next weekend. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Update... A few showers were detected by radar along and just off the northern Baja coast, moving NNW into far south parts of our coastal waters. Precip will gradually increase this afternoon, though with the air mass still very dry below about 750 MB (based on recent AMDAR sounding) not much of the precip will initially reach the ground. Best chances of precipitation will be tonight and Tuesday. A large amount of MUCAPE (500-1000 J/kg) moving from the coastal waters onto land could contribute to an isolated thunderstorm as early as this afternoon. From previous discussion... .SHORT TERM (Today through Wednesday)... An upper level low pressure system centered well off the northern Baja coast will move slowly inland across the area and weaken through Tuesday as a low pressure system moves southeastward off the British Columbia coast. This will bring cooling and periods of scattered showers and isolated thunderstorms for this afternoon into Tuesday afternoon. Cooling will spread inland with the greater cooling on Tuesday. The cooling will continue for the coast and valleys on Wednesday with slight warming for the deserts. The HREF has an initial round of elevated convection moving northward across the area during the afternoon and early evening but with chances for measurable rainfall fairly low. A second round of convection, ahead of the center of the upper low, would then move northeastward across the area from late this evening through early Tuesday, possibly lingering over the mountains into the deserts into Tuesday afternoon. There is greater potential for measurable rainfall during this period from late evening into early Tuesday. HREF shows most unstable CAPE values peaking late tonight into early Tuesday from northern Baja into adjacent parts of southern California closer to the center of the upper low. This would be the most likely time and locations for thunder with those thunder chances continuing into Tuesday afternoon for the mountains and across the deserts. && .LONG TERM (Thursday through Monday)... That next trough of low pressure will move slowly southward off the California coast on Thursday, then inland across California around Friday with some timing differences among the models. Weak high pressure aloft would then follow for the weekend with dry and warmer weather. This next low pressure system would continue the cooling trend through Friday and bring additional chances for precipitation for Thursday and Friday. Ensemble members of the ECMWF, especially for the mountains, are generally a little drier for Thursday and Friday than for early this week. However, there are a few ensemble members that are significantly wetter. Cluster analysis for Friday shows the potentially wettest cluster being the one that is slower and more amplified with the low pressure system off the California coast. It would have greater potential to tap moisture from an atmospheric river. However, it has less ensemble support than other clusters with less than 20 percent of ensemble members of the ECMWF, GFS, and Canadian model ensemble systems. Some lighter precipitation could occur as early as Thursday, but the greater potential for more significant rainfall would be around Friday should it occur. && .AVIATION... 041550Z...Through 19Z...SCT-BKN high clouds AOA 15,000 feet MSL. After 19Z...VCSH 19-07Z Tue with cloud bases lowering to 5000-8000 ft MSL. Increasing chance of ISOLD/SCT SHRA/TSRA moving south to north, 07-11Z Tue. Isold TSRA will have lightning and could contain +RA reducing vis 1-5SM along with erratic winds. && .BEACHES... Lightning strikes are possible this afternoon through early Tuesday morning, most likely overnight tonight. Please check with your local authorities on potential beach closures for hazardous water conditions caused by the oil spill. && .MARINE... A Marine Weather Statement is in effect for possible thunderstorms that produce lightning and/or gusty erratic winds this afternoon through early Tuesday morning. Otherwise, no hazardous marine weather is expected through Friday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...17 (Previous Discussion)/Maxwell (Update) AVIATION/MARINE/BEACHES...CO
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 3:37 PM PDT | Special Marine Warning | SGX | 21 min |
Nearby
Beach Hazards Statements in California, 2021Every beach hazards statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.